MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of (b)(4) showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "placing a picc on (b)(6) 2021 and noted that the clamp and top of the picc were malformed." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged picc clamp was confirmed; however, the root cause was not identified.The product returned for evaluation was one 5fr d/l powerpicc catheter.The catheter was untrimmed and appeared free of obvious use residues.The clamp on the purple-luered extension tube exhibited several breaks including in the latching region and along both bends.Material from the clamp was missing.The damaged clamp was non-functional.The latching regions did not align.Microscopic inspection of the breaks in the clamp revealed granular fracture surfaces.Discoloration and deformation were observed at the break sites.Mechanical damage was observed in the clamp, with impressions leading into the break site.The mechanical damage, deformation and discoloration suggested that mechanical manipulation contributed to the clamp break.The fracture surfaces were consistent with brittle failure, suggesting that an additional unidentified factor(s) may have affected the clamp material properties.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11679322
Report Number3006260740-2021-01373
Device Sequence Number19578369
Product Code LJS
UDI-Device Identifier00801741143755
UDI-Public(01)00801741143755
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000632B
Device Lot NumberREEZ3421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR